| Catalog Number |
050-87215A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Peritonitis (2252)
| Date of Event |
04/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: there is a temporal relationship between peritoneal dialysis utilizing the liberty select cycler with liberty cycler set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship between the adverse event and the use of these products.Additionally, there is no allegation or evidence of a device malfunction, deficiency, or defect reported for this event.Although no information was provided related to culture results or the determined cause of the reported peritonitis, all pd patients are at risk of peritonitis due to a compromised immune system and the increase of potential for microbial contamination from dialysis techniques.Most cases of peritonitis are caused by touch contamination by the patient with the pd catheter being a source of entry for organisms into the peritoneum.Based on the limited information and no allegation of a malfunction, deficiency, or defect the liberty select cycler and cycler set can be excluded as the cause of the patient¿s reported peritonitis event.
Event or Problem Description
A registered nurse (rn) reported to fresenius customer service that a peritoneal dialysis (pd) patient was diagnosed with peritonitis.The cause was reportedly unknown.The rn said the patient continued to complete pd treatments.Multiple attempts were made to obtain additional information, and thus far no further details have been provided.
Event or Problem Description
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.